Atropine Eye Drops
I had an eye injury about 10 weeks ago,I have been off Atropine eye drops for about 7 weeks now,my left eye is still dilated from the drops,will this go,or do I have permanent damage.
My eye doctor seems to think it is just slow from the injury,any info would be great,is there any medication to make pupils smaller?
Thanks for your Question
Atropine Eye drops can be used in traumatic eye injury to:
1- Decrease ocular pain by causing paralysis of ciliary muscle.
2- Decrease the incidence and rate of intraocular hemorrhage.
3- Decrease or inhibit the formation of posterior synechia.
The mydriatic action of the atropine can last for 10 to 15 days and if your pupil still dilated after this time, you have to consider Traumatic Mydriasis.
Traumatic Mydriasis occurs due to lesion to the iris sphincter muscle which is responsible for pupil constriction or miosis ( Pupil gets smaller) or lesion to the nerve that supplies this muscle.
You can discuss with your eye doctor about using Pilocarpine eye drops to constrict the pupil. This eye drops should be used under supervision of your eye doctor because of its side effects.